Alert archive / California / Gale Warnings in 2014

Gale Warning 26, NWS Eureka, CA

December 5, 2014

NWS Eureka, CA issued this gale warning at Dec 5, 2014, 3:30 AM PST. It took effect at Dec 5, 2014, 1:00 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 5, 2014, 3:30 AM PST (11:30 UTC)
In effect from
Dec 5, 2014, 1:00 PM PST
Expired
Dec 5, 2014, 9:00 PM PST
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WHUS76 KEKA 051130
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
330 AM PST FRI DEC 5 2014

PZZ470-051930-
/O.EXT.KEKA.SC.Y.0100.000000T0000Z-141205T2100Z/
/O.NEW.KEKA.GL.W.0026.141205T2100Z-141206T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
330 AM PST FRI DEC 5 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM THIS
AFTERNOON... 
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM THIS EVENING...

* WINDS...S TO SW INCREASING TO 20 TO 30 KT THIS MORNING AND
  CONTINUING THROUGH THIS EVENING. FREQUENT GUSTS TO 35 KT THIS
  AFTERNOON AND EVENING.

* WAVES...S BUILDING TO 9 TO 11 FT AT 8 SECONDS. ADDITIONALLY...A
  NW SWELL OF AROUND 5 FT AT 14 SECONDS WILL CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ455-051930-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-141206T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
330 AM PST FRI DEC 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS
EVENING...

* SEAS...S 6 TO 8 FT AT 8 SECONDS TODAY. ADDITIONALLY...A NW SWELL
  OF AROUND 4 FT AT 14 SECONDS WILL CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ475-051930-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-141206T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
330 AM PST FRI DEC 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS
EVENING...

* WINDS...S INCREASING TO 15 TO 25 KT THIS MORNING AND PERSISTING
  THROUGH THIS EVENING.

* WAVES...S 9 FT AT 7 TO 8 SECONDS. ADDITIONALLY...A NW SWELL OF
  AROUND 5 FT AT 14 SECONDS WILL CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
4 follow-up statements
453 
WHUS76 KEKA 051702
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
902 AM PST FRI DEC 5 2014


PZZ470-060115-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-141205T2100Z/
/O.CON.KEKA.GL.W.0026.141205T2100Z-141206T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
902 AM PST FRI DEC 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PST THIS EVENING...

* WINDS...S TO SW INCREASING TO 20 TO 30 KT THIS MORNING AND 
  CONTINUING THROUGH THIS EVENING. FREQUENT GUSTS TO 35 KT THIS 
  AFTERNOON AND EVENING. 

* WAVES...S BUILDING TO 9 TO 11 FT AT 8 SECONDS. ADDITIONALLY...
  A NW SWELL OF AROUND 5 FT AT 14 SECONDS WILL CONTINUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ455-060115-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-141206T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
902 AM PST FRI DEC 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...SE 15 TO 20 KT WITH GUSTS NEAR 25 KT AROUND CAPE
  MENDOCINO AND POINT ARENA. 

* SEAS...S 6 TO 8 FT AT 8 SECONDS TODAY. ADDITIONALLY...A NW 
  SWELL OF AROUND 4 FT AT 14 SECONDS WILL CONTINUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ475-060115-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-141206T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
902 AM PST FRI DEC 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...S INCREASING TO 15 TO 25 KT THIS MORNING AND 
  PERSISTING THROUGH THIS EVENING. 

* WAVES...S 9 FT AT 7 TO 8 SECONDS. ADDITIONALLY...A NW SWELL OF 
  AROUND 5 FT AT 14 SECONDS WILL CONTINUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
488 
WHUS76 KEKA 052108
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
108 PM PST FRI DEC 5 2014

PZZ470-060500-
/O.EXP.KEKA.SC.Y.0100.000000T0000Z-141205T2100Z/
/O.CON.KEKA.GL.W.0026.000000T0000Z-141206T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
108 PM PST FRI DEC 5 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS...S TO SW INCREASING TO 20 TO 30 KT THIS AFTERNOON AND
  EVENING. FREQUENT GUSTS TO 35 KT.

* WAVES...S BUILDING TO 9 TO 11 FT AT 8 SECONDS. ADDITIONALLY... 
  A NW SWELL OF AROUND 5 FT AT 14 SECONDS WILL CONTINUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-060500-
/O.EXA.KEKA.SC.Y.0100.000000T0000Z-141206T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
108 PM PST FRI DEC 5 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS...S 10 TO 20 KT WITH GUSTS NEAR 25 KT AROUND CAPE
  MENDOCINO THIS AFTERNOON. WINDS WILL EASE TO 10 TO 20 KT LATE
  TONIGHT. 

* SEAS...S 6 TO 8 FT AT 8 SECONDS THIS AFTERNOON.
  ADDITIONALLY...A NW SWELL OF AROUND 4 FT AT 14 SECONDS WILL
  CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ455-475-060515-
/O.EXT.KEKA.SC.Y.0100.000000T0000Z-141206T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
108 PM PST FRI DEC 5 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SATURDAY...

* WINDS...S 20 TO 25 KT OFFSHORE AND NEAR CAPE MENDOCINO AND POINT
  ARENA. OTHERWISE SE 15 TO 20 KT NEARSHORE.

* SEAS...S 7 TO 9 FT AT 8 SECONDS OFFSHORE AND 6 TO 7 FT AT 8
  SECONDS NEARSHORE. ADDITIONALLY...A NW SWELL OF AROUND 4 TO 5
  FT AT 14 SECONDS WILL CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
464 
WHUS76 KEKA 052233
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
233 PM PST FRI DEC 5 2014

PZZ470-060500-
/O.CON.KEKA.GL.W.0026.000000T0000Z-141206T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
233 PM PST FRI DEC 5 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...SW 20 TO 30 KT TONIGHT WITH FREQUENT GUSTS TO 35 KT.
  WINDS WILL EASE ON SATURDAY.

* WAVES...S BUILDING TO 9 TO 11 FT AT 8 SECONDS TONIGHT.
  ADDITIONALLY... A NW SWELL OF AROUND 5 FT AT 14 SECONDS WILL
  CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-475-060645-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-141206T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
233 PM PST FRI DEC 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

* WINDS...S 20 TO 25 KT OFFSHORE AND NEAR CAPE MENDOCINO AND POINT
  ARENA TONIGHT. OTHERWISE SE 15 TO 20 KT NEARSHORE. WINDS WILL
  EASE BRIEFLY ON SATURDAY. 

* SEAS...S 7 TO 9 FT AT 8 SECONDS OFFSHORE AND 6 TO 7 FT AT 8
  SECONDS NEARSHORE TONIGHT. ADDITIONALLY...A NW SWELL OF AROUND
  4 TO 5 FT AT 14 SECONDS WILL CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ450-060500-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-141206T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
233 PM PST FRI DEC 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...S 10 TO 20 KT WITH GUSTS NEAR 25 KT AROUND CAPE
  MENDOCINO AND JUST OFFSHORE FROM HUMBOLDT BAY TONIGHT. WINDS
  WILL EASE ON SATURDAY.

* SEAS...S 6 TO 8 FT AT 8 SECONDS TONIGHT. ADDITIONALLY... A NW
  SWELL OF AROUND 4 FT AT 14 SECONDS WILL CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
184 
WHUS76 KEKA 060510
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
910 PM PST FRI DEC 5 2014

PZZ470-061100-
/O.EXP.KEKA.GL.W.0026.000000T0000Z-141206T0500Z/
/O.EXA.KEKA.SC.Y.0100.000000T0000Z-141206T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
910 PM PST FRI DEC 5 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SATURDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SATURDAY. 

* WINDS...SW 15 TO 25 KT. DIMINISHING TO 10 TO 15 KT SATURDAY.

* SEAS...S 7 TO 8 FT AROUND 8 SECONDS TONIGHT. ADDITIONALLY...A
  NW SWELL OF AROUND 4 TO 5 FT AT 14 SECONDS WILL CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-060615-
/O.EXP.KEKA.SC.Y.0100.000000T0000Z-141206T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
910 PM PST FRI DEC 5 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

PZZ455-475-061100-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-141206T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
910 PM PST FRI DEC 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

* WINDS...SW 15 TO 25 KT OFFSHORE DIMINISHING TO 5 TO 15 KT
  SATURDAY.

* SEAS...SW TO W 6 TO 8 FT AROUND 8 SECONDS TONIGHT.
  ADDITIONALLY...A NW SWELL OF AROUND 4 TO 5 FT AT 14 SECONDS WILL
  CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Dec 4, 3:19 PM PST, 12 hours 11 minutes earlier.

Area forecast discussion, Dec 4, 3:19 PM PST, 12 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
319 PM PST THU DEC 4 2014

.SYNOPSIS...LIGHT PRECIPITATION WILL LINGER THROUGH TONIGHT. A
STORM SYSTEM WILL BRING RAIN TO NORTHWEST CALIFORNIA FRIDAY INTO
FRIDAY NIGHT. FOLLOWING A BRIEF LULL ON SATURDAY...ANOTHER STORM
SYSTEM IS EXPECTED TO BRING MORE RAIN TO THE AREA BEGINNING ON
SUNDAY.

&&

.SHORT TERM (TONIGHT THROUGH SUNDAY)...THE AFTERNOON RADAR SHOWS
A FEW LIGHT SHOWERS OVER PORTIONS OF NORTHWEST CALIFORNIA. EXPECT
THESE LIGHT SHOWERS TO CONTINUE INTO THIS EVENING, PROBABLY
BRINGING SPRINKLES TO SOME LOCATIONS. AS WE CONTINUE INTO THE
OVERNIGHT HOURS THE POPS WILL RISE AS THE NEXT RAIN-MAKER
APPROACHES. HOWEVER, ANY SHOWERS THAT DO DEVELOP TONIGHT WILL BE
VERY LIGHT. THE MODELS REMAIN IN GREAT AGREEMENT SHOWING A TROUGH
PASSING OVER OUR AREA FRIDAY EVENING AND THEN MOVING TOWARDS THE
PACIFIC NORTHWEST BY SATURDAY MORNING. AS THE TROUGH APPROACHES
THE COAST TOMORROW IT WILL TAKE ON A NEGATIVE TILT. SOUTHERLY LOW
AND MID-LEVEL FLOW FLOW AHEAD OF THE TROUGH WILL DIRECT MOISTURE
AND PWATS AROUND 1 INCH INTO OUR COAST. LIGHT RAIN WILL BEGIN TO
AFFECT THE COAST FRIDAY MORNING, THEN INCREASING IN INTENSITY LATE
FRIDAY MORNING AND CONTINUING THROUGH FRIDAY EVENING. THERE COULD
BE PERIODS OF MODERATE TO MAYBE HEAVY RAIN, ESPECIALLY ALONG THE
SOUTHWESTERLY UPSLOPE AREAS. SNOW WON'T BE A CONCERN AS SNOW
LEVELS WILL REMAIN ABOVE THE PASSES. MODELS STILL HINT AT SOME
INSTABILITY SOUTH OF CAPE MENDOCINO, WHICH MAY GENERATE A
THUNDERSTORM OR TWO. LEFT THE THUNDERSTORMS IN THE FORECAST, BUT
THEY REMAIN A SLIGHT CHANCE. SATURDAY WILL BE A TRANSITION TO
SHOWERS, WHICH WILL DECREASE AS THE TROUGH MOVES TO THE NORTHEAST,
AWAY FROM OUR AREA. THE BEST CHANCE OF REMNANT SHOWERS WILL BE
OVER THE HIGHER TERRAIN OF TRINITY COUNTY. BUT ANY SHOWERS WILL BE
LIGHT BECAUSE A WEAK RIDGE WILL BE QUICKLY PASSING OVER OUR REGION
ON SATURDAY, LIMITING SHOWER POTENTIAL. AS FOR THE QPF THROUGH
SATURDAY MORNING, DEL NORTE COUNTY CAN EXPECT 1-1.5 INCHES WITH UP
TO 2 INCHES POSSIBLE ACROSS THE EASTERN MOUNTAINS. HUMBOLDT,
TRINITY, AND MENDOCINO COUNTIES CAN EXPECT 0.75-1.5 INCHES, WITH
LOCALLY HIGHER AMOUNTS.SUNDAY THE RIDGE MOVES TO THE EAST AND THE
NEXT TROUGH APPROACHES US FROM THE PACIFIC. MORE RAIN IS EXPECTED
ON SUNDAY. BUMPED UP POPS DURING THIS TIME PERIOD TO REFLECT THIS.
IT'S STILL A LITTLE TOO FAR OUT TO DETERMINE THE QPF DURING THAT
TIME PERIOD, BUT MODELS APPEAR TO HAVE SIMILAR AMOUNTS TO WHAT WE
MAY GET FRIDAY INTO SATURDAY.

.LONG TERM (MON THRU THU)...RAIN SHOWERS WILL CONTINUE ON MONDAY AS
A FRONTAL SYSTEM MOVES THROUGH THE AREA. MOIST ZONAL FLOW WILL
REMAIN OVER THE AREA ON TUESDAY CONTINUING THE CHANCES FOR RAIN
SHOWERS...MAINLY NORTH OF CAPE MENDOCINO. SHORTWAVE RIDGING LOOKS TO
BUILD OVER THE AREA ON WEDNESDAY WITH INCREASING HEIGHTS...BUT BY
LATE WEDNESDAY INTO THURSDAY MODELS CONTINUE TO PROG A SIGNIFICANT
STORM SYSTEM APPROACHING FROM THE WEST. THERE LOOKS TO BE AMPLE
DEEP LAYER MOISTURE AVAILABLE WITH HIGH IVT VALUES FOR THIS TIME
FRAME. BOTH THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT FOR 7
DAYS OUT IN TIME AND THE RMOP SHOWS HIGH PREDICTABILITY WITH THIS
SYSTEM. SNOW LEVELS LOOK TO REMAIN ABOVE 7K FEET THROUGH EARLY IN
THE WEEK WITH TEMPERATURES NEAR TO ABOVE NORMAL. BOTTOM LINE...THE
WET PATTERN LOOKS TO CONTINUE THROUGH THE LONG TERM. STP

&&

.AVIATION...VFR CONDITIONS SHOULD PREVAIL THROUGH THE FORECAST
PERIOD WITH THE EXCEPTION OF LOW CLOUD COVER LINGERING WITHIN
INTERIOR VALLEYS. AS SOME OF THESE VALLEYS HAVE NOT CLEARED OUT
TODAY EXPECT THAT MVFR TO IFR CONDITIONS WILL PERSIST FOR THESE
AREAS OVERNIGHT. ELSEWHERE CONDITIONS SHOULD SLOWLY DETERIORATE LATE
IN THE TAF PERIOD (FRIDAY AFTERNOON) AS THE NEXT FRONTAL BOUNDARY
APPROACHES NW CALIFORNIA. PRE-FRONTAL SHOWERS DURING THE DAY
TOMORROW WILL CAUSE SLIGHT VISIBILITY REDUCTIONS WITHIN THE MVFR
RANGE. \KML

&&

.MARINE...WINDS WILL CONTINUE TO INCREASE TONIGHT AS AN APPROACHING
FRONT TIGHTENS THE PRESSURE GRADIENT ACROSS THE COASTAL WATERS. THE
STRONGEST WINDS WILL BE FARTHER OFFSHORE, HOWEVER, GUSTS NEAR 30 MPH
WILL BE POSSIBLE NEARSHORE BY CAPE MENDOCINO. NO CHANGES WERE MADE
TO THE EXISTING SMALL CRAFT ADVISORIES BUT WE WILL NEED TO MONITOR
CONDITIONS ACROSS THE NORTHERN NEARSHORE WATERS. THERE WILL BE GUSTY
WINDS AND STEEPER SEAS A FEW MILES OFFSHORE FROM HUMBOLDT BAY BUT
OTHERWISE WINDS WILL BE MARGINAL HOVERING NEAR 25 MPH ACROSS MARINE
ZONE 455. FRESH TO STRONG WINDS AND STEEP SEAS WILL CONTINUE THROUGH
FRIDAY AND SUBSIDE ON SATURDAY AS WEAK RIDGING ALLOWS THE PRESSURE
GRADIENT TO RELAX AGAIN. THIS BREAK WILL BE SHORT LIVED SINCE WINDS
WILL INCREASE AGAIN SUNDAY THROUGH EARLY NEXT WEEK. MEANWHILE, A
WESTERLY SWELL WILL VERY GRADUALLY BUILD ACROSS THE WATERS THROUGH
THE WEEKEND HELPING TO MAINTAIN AN ELEVATED SEA STATE. BY EARLY NEXT
WEEK A SECONDARY LARGE SWELL WILL IMPACT THE COASTAL WATERS CAUSING
THE SEA STATE TO RISE TO AROUND 10 TO 15 FT AT 18 SECONDS. \KML

COASTAL FLOODING WILL BE A CONTINUED THREAT OVER THE NEXT FEW
MORNINGS AS HIGH ASTRONOMICAL TIDES APPROACH 8 FT AND PROLONGED
SOUTHERLY WINDS GENERATE A SURGE PUSHING AGAINST THE COAST. EXPECT
FAVORED AREAS AROUND HUMBOLDT BAY TO EXPERIENCE FLOODING INCLUDING:
THE ARCATA BOTTOMS AND KING SALMON. EXPECT THE TIDAL ANOMALY TO BE
AROUND 1 FT OR A LITTLE LARGER AS SOUTHERLY WINDS ARE FORECAST TO
INCREASE OVERNIGHT TONIGHT. THE ASTRONOMICAL TIDE IS PREDICTED TO
REACH 8.05 FT AT 10 AM FRIDAY BUT MAY ACTUALLY BE CLOSER TO AROUND
9.3 FT. AS A RESULT A COASTAL FLOOD ADVISORY WAS ISSUED FOR FRIDAY
MORNING WITH IMPACTS EXPECTED TO BE SIMILAR TO THIS MORNING. THE
THREAT FOR COASTAL FLOODING WILL CONTINUE DURING THE MAXIMUM HIGH
TIDE ON SATURDAY MORNING AND THEN SUBSIDE BY SUNDAY. \KML

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...

COASTAL FLOOD ADVISORY FOR CAZ001.

NORTHWEST CALIFORNIA COASTAL WATERS...

SMALL CRAFT ADVISORY FOR PZZ455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 4, 3:13 PM PST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
313 PM PST THU DEC 4 2014

CAZ002>004-076-052315-
MENDOCINO COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER-
MENDOCINO INTERIOR-
313 PM PST THU DEC 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-052315-
REDWOOD COAST-
313 PM PST THU DEC 4 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO NOON PST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT.

HIGH TIDES EACH MORNING THROUGH SATURDAY WILL HAVE THE POTENTIAL
TO CAUSE MINOR COASTAL FLOODING IN LOW LYING AREAS NEAR THE
HUMBOLDT BAY AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 2:06 PM PSTCoastal Flood AdvisoryEKA23 hr

Nearby

Gale Warnings in California, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.